Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 180, NWS Northern Indiana

August 7, 2011LaPorte County, Pulaski County, Starke County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 7, 2011, 10:42 AM CDT for LaPorte County, Pulaski County, Starke County, Indiana. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 10:42 AM CDT (15:42 UTC)
Expired
Aug 7, 2011, 11:45 AM CDT
In force
63 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties LaPorte County, IN, Pulaski County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 84 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 10:58 AM CDTHAIL 1.751 N Radioville, INGOLF BALL SIZE HAIL REPORTED NEAR THE STARKE AND PULASKI COUNTY LINE WITH TREE BRANCHES DOWN
Aug 7, 11:24 AM CDTTSTM WND GST 452 Sw Beardstown, INMEASURED 45MPH WITH PEA SIZE HAIL CURRENTLY FALLING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
842 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WUUS53 KIWX 071542
SVRIWX
INC091-131-149-071645-
/O.NEW.KIWX.SV.W.0180.110807T1542Z-110807T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1042 AM CDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PULASKI COUNTY IN NORTHWEST INDIANA...
  EXTREME SOUTHWESTERN LA PORTE COUNTY IN NORTHWEST INDIANA...
  SOUTHERN STARKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 1145 AM CDT

* AT 1040 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  13 MILES WEST OF NORTH JUDSON...OR 9 MILES EAST OF DE MOTTE...AND
  MOVING EAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  NORTH JUDSON...
  KNOX...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SAN
PIERRE...CLARKS...LOMAX...ENGLISH LAKE...DENHAM...TOTO...RIPLEY...
BEARDSTOWN...BASS LAKE...VANMETER PARK...WINONA AND ORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4132 8652 4106 8653 4111 8694 4129 8694
TIME...MOT...LOC 1542Z 268DEG 24KT 4119 8701
WIND...HAIL 60MPH 1.00IN

$$


JC
3 follow-up statements
293 
WWUS53 KIWX 071555
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1155 AM EDT SUN AUG 7 2011

INC091-071605-
/O.CAN.KIWX.SV.W.0180.000000T0000Z-110807T1645Z/
LA PORTE IN-
1055 AM CDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN LA PORTE
COUNTY IS CANCELLED...

AT 1053 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD 
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4123 8653 4106 8653 4111 8694 4123 8694
TIME...MOT...LOC 1555Z 282DEG 22KT 4115 8692

$$

INC131-149-071645-
/O.CON.KIWX.SV.W.0180.000000T0000Z-110807T1645Z/
STARKE IN-PULASKI IN-
1055 AM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NORTHERN PULASKI AND SOUTHERN STARKE COUNTIES...

AT 1053 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 9 MILES SOUTHWEST OF NORTH JUDSON...OR ABOUT 14 MILES EAST OF
DE MOTTE...AND MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  NORTH JUDSON...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CLARKS...DENHAM...RIPLEY...BEARDSTOWN...ORA AND VANMETER PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE 
PATH...PREPARE IMMEDIATELY FOR GOLF BALL SIZE HAIL OR POSSIBLY 
LARGER...AND DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG WITH DEADLY 
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4123 8653 4106 8653 4111 8694 4123 8694
TIME...MOT...LOC 1555Z 282DEG 22KT 4115 8692
WIND...HAIL 60MPH 1.75IN

$$


JC
569 
WWUS53 KIWX 071633
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1233 PM EDT SUN AUG 7 2011

INC149-071641-
/O.CAN.KIWX.SV.W.0180.000000T0000Z-110807T1645Z/
STARKE IN-
1133 AM CDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STARKE COUNTY IS
CANCELLED...

AT 1127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD 
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4118 8666 4118 8653 4106 8653 4108 8668
TIME...MOT...LOC 1631Z 285DEG 29KT 4108 8657

$$

INC131-071645-
/O.CON.KIWX.SV.W.0180.000000T0000Z-110807T1645Z/
PULASKI IN-
1133 AM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NORTH CENTRAL PULASKI COUNTY...

AT 1127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED OVER CENTRAL PULASKI COUNTY...OR ABOUT OVER WINAMAC...AND
MOVING EAST AT 35 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL PULASKI COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4118 8666 4118 8653 4106 8653 4108 8668
TIME...MOT...LOC 1631Z 285DEG 29KT 4108 8657
WIND...HAIL 60MPH 1.00IN

$$
614 
WWUS53 KIWX 071644
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1144 AM CDT SUN AUG 7 2011

INC131-071654-
/O.EXP.KIWX.SV.W.0180.000000T0000Z-110807T1645Z/
PULASKI IN-
1144 AM CDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PULASKI COUNTY
WILL EXPIRE AT 1145 AM CDT...

AT 1140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT
OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4118 8666 4118 8653 4106 8653 4108 8668
TIME...MOT...LOC 1644Z 285DEG 29KT 4105 8644

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:45 AM CDT, 6 hours 57 minutes earlier.

Area forecast discussion, Aug 7, 3:45 AM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 AM EDT SUN AUG 7 2011

.SHORT TERM...TODAY THROUGH MONDAY NIGHT

DIFFICULT LOW CONFIDENCE FCST WRT TO CONVECTIVE TRENDS/CHANCES
TODAY...WHICH WILL MAINLY HINGE ON EVOLUTION OF MCS NOW NEAR THE
IL/IA BORDER. THIS MCS IS POSITIONED BETWEEN AN APPROACHING SFC
TROUGH ACROSS THE UPPER MIDWEST AND A WEAKER SFC
TROUGH/INSTABILITY GRADIENT FROM CENTRAL OH SW INTO CENTRAL
INDIANA AND SRN IL. FORWARD PROPAGATING CORFIDI VECTORS AND 7-3H
MEAN FLOW FAVOR ALMOST DUE EWD MOVEMENT WITH WEAKENING LINE OF
SHOWERS/THUNDER MAKING INTO AT LEAST WESTERN PORTIONS OF THE FA
THIS MORNING. WITH THIS OPTED TO ADD CHC POPS TO THE FCST THIS
MORNING...HIGHEST SW...AS HELD OFF ON HIGHER POPS GIVEN LESSER
INSTABILITY THIS FAR EAST/NORTH. ALSO WEAKENING EXPECTED DUE TO THE
LACK OF ANY LOW LEVEL MOIST INFLOW INTO MCS WITH THE VEERED LLJ
LOCKED UP SOUTH NEAR OH RIVER CONVECTION. OTHERWISE EARLY THIS
MORNING...EXPECT AREAS OF DENSE FOG ACROSS MUCH OF THE CWA THROUGH
AT LEAST 9 AM THANKS TO MAINLY CLEAR SKIES...CALM WINDS...AND MOIST
BOUNDARY LAYER OVERNIGHT.

AFTERNOON CONVECTIVE POTENTIAL WILL RELY ON MCS OUTFLOW AND
UNCERTAIN THERMODYNAMIC RECOVERY FROM CLOUD DEBRIS. WITH THIS
EVOLUTION UNCLEAR DECIDED TO HOLD ONTO LOWER CHC POPS FOR THIS
PACKAGE AS EITHER THE MCS OUTFLOW EARLY IN THE AFTN OR APPROACHING
SFC TROUGH LATER IN THE AFTN COULD FIRE SCT SHOWERS/STORMS. IF WE
ARE ABLE TO ATTAIN AT LEAST MODERATE INSTABILITY SVR STORMS WOULD BE
POSSIBLE GIVEN EXPECTED 30-40 KTS OF DEEP LAYER SHEAR IN INCREASING
WNW FLOW ALOFT. A SHORTWAVE TROUGH ACROSS THE UPPER MIDWEST WILL
PROPAGATE SEWD INTO THE NRN GREAT LAKES TODAY...DRAGGING A SFC FRONT
THROUGH THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. CHC FOR
CONVECTION THIS EVENING LOOKS LOW ATTM GIVEN WEAK CONVERGENCE
ALONG FRONT...MAIN ENERGY ASSOCIATED WITH THE MID LEVEL VORT MAX
BYPASSING TO THE NORTH...AND DEEPER MOISTURE/INSTABILITY SOUTH.
STILL...GIVEN THE FRONTAL PASSAGE FEEL INHERITED SLIGHT CHC POPS
STILL WARRANTED 00-06Z.

A LOW LVL RIDGE STILL LOOKS TO BUILD INTO THE GREAT LAKES BEHIND
THE AFOREMENTIONED SHORTWAVE ON MONDAY...WITH COOLER TEMPS AND
SLIGHTLY LOWER LEVELS OF HUMIDITY ANTICIPATED. THIS SHOULD KEEP
MCS DEVELOPMENT WITH ANY WNW FLOW EMBEDDED SHORTWAVES SOUTHWEST
OF THE FA MONDAY INTO MONDAY NIGHT.

&&

.LONG TERM...
TUESDAY THROUGH SATURDAY. FEW CHNGS TO GOING XTND. CONTD SLIGHT CHC
TSRA TUE INADOV DAMPENING WAVE CRNTLY ACRS ALB. NAM/GFS TREND FOR
STRONGER/SLIGHTLY FASTER MAINTENANCE OF WAVE THRU F48...THOUGH STILL
CONTS TO UNDERGO STRETCHING/WEAKENING THEREAFTER. GIVEN CONTD VEERED
LLVL FLOW/WEAK REESTABLISHMENT OF RICH LLVL MSTR CONT TO FEEL
NOTHING MORE THAN SLGHT CHC IN ORDER...TIED TO DIURNAL HEATING CYCLE
AS SBCAPES PUSH TO NEAR 2000 J/KG TUE AFTN/ERLY EVE. THEREAFTER DRY
AIRMASS/XTRMLY LOW PWAT FOR PD OF BLO NORMAL TEMPS/LESS HUMIDITY
MIDWEEK WITH TROF AXIS FM HUDSON BAY VORTEX INTO LWR GRTLKS. LLVL
THERMAL TROF ACRS CWA WED FOR SLIGHT DOWNWARD TEMP TWEAK...ESPCLY
THU AM AS CORE SFC HIGH BLDS ACRS SRN GRTLKS AND MAXIMIZING RADNL
COOLING. TROF LIFTS/WEAKENS INTO CANADIAN MARITIMES ON DY5 WITH RTRN
TO ZONAL FLOW/GRDLY MODERATING TEMPS FOR WEEKEND. CONCERN WRT DRY
SAT FCST AS MIDWEEK PARTIAL ENERGY FM EAST SIBERIAN SEA VORTEX INTO
LEAD WAVE TRACKING INTO NW TERR. SUBTROPICAL RIDGE BLDS PER
GEM/ECMWF/GFS AGREEMENT FM GREAT BASIN INTO CAN ROCKIES WITH WAVE
PASSAGE. ARTICULATED DOWNSTREAM TROF/FLOW REGIME WITH AT LEAST
MODEST RETURN MSTR INTO WRN GRTLKS AS SFC HIGH PUSHES INTO DELMARVA
DY6-7 POINTS TO PONTL FOR WEAKLY FORCED CONVECTION ENTERING CWA. IN
ADDITION SLIGHT UPTICK IN GFS ENSEMBLE 12 HR POPS WITH GNRLY LOW
STANDARD DEVIATION/SPREADS SUGGESTS ACKNOWLEDGING POTNL...IN LINE
WITH ALL SURROUNDING OFFICES.&&

.AVIATION... / 06Z TAFS /

SCT SHOWERS/STORMS ALONG TRAILING WEAK SFC TROUGH HAVE CLEARED FWA
AND SBN TO THE SOUTH...LEAVING MOSTLY CLEAR SKIES AND LIGHT WINDS
IN ITS WAKE. THIS OPTIMAL RADIATIONAL COOLING SETUP COMBINED WITH
A LINGERING MOIST BOUNDARY LAYER SHOULD RESULT IN VIS BR
RESTRICTIONS THIS MORNING. CONTINUED WITH A MVFR GROUP
7-14Z...AND ADDED A TEMPO IFR VIS GROUP 10-13Z AT EACH SITE. OPTED
FOR A DRY/VFR FCST AFTER 14Z AS EXPECT IOWA MCS TO BEGIN TO TURN
MORE SOUTHEASTERLY NEAR LOW LVL THETA-E GRADIENT. ALTHOUGH...MCS
OUTFLOW COULD TRIGGER SCT CONVECTION LATE MORNING OR AFTERNOON
GIVEN SUFFICIENT SFC HEATING/DESTABILIZATION. PROBABILITY TOO LOW
TO INCLUDE -SHRA/CB MENTION ATTM.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...DENSE FOG ADVISORY UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR MIZ077>081.

OH...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR OHZ001-002-
     004-005-015-016-024-025.

LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...MURPHY
AVIATION...STEINWEDEL
Hazardous weather outlook, Aug 7, 4:11 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 AM EDT SUN AUG 7 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-080915-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
511 AM EDT SUN AUG 7 2011 /411 AM CDT SUN AUG 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY INTO THIS EVENING.
A FEW THUNDERSTORMS MAY BE SEVERE WITH ISOLATED DAMAGING WIND
GUSTS AND LARGE HAIL THIS AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO
EARLY TUESDAY NIGHT AND AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-080915-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
511 AM EDT SUN AUG 7 2011 /411 AM CDT SUN AUG 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY INTO THIS EVENING.
A FEW THUNDERSTORMS MAY BE SEVERE WITH ISOLATED DAMAGING WIND
GUSTS AND LARGE HAIL THIS AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS AN ELEVATED RISK OF RIP CURRENTS SUNDAY NIGHT INTO
MONDAY AND AGAIN TUESDAY AFTERNOON INTO WEDNESDAY.

INCREASING WINDS AND WAVES ON LAKE MICHIGAN MAY CREATE HAZARDOUS
BOATING CONDITIONS TUESDAY AFTERNOON INTO WEDNESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO
EARLY TUESDAY NIGHT AND AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 7, 9:53 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 AM EDT SUN AUG 7 2011

MIZ077-071530-
BERRIEN MI-
1053 AM EDT SUN AUG 7 2011

...STRONG THUNDERSTORM NORTHEASTERN BERRIEN COUNTY IN SOUTHWEST
MICHIGAN...

AT 1049 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF ST. JOSEPH...MOVING EAST AT
35 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ST. JOSEPH...
  BENTON HEIGHTS...BENTON HARBOR AND FAIR PLAIN...
  LAKE MICHIGAN BEACH...
  COLOMA...
  WATERVLIET AND PAW PAW LAKE...
  SHOREHAM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4199 8623 4205 8653 4211 8650 4225 8637
      4225 8623
TIME...MOT...LOC 1452Z 277DEG 29KT 4220 8657

JC
Local storm report, Aug 7, 10:10 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1110 AM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     TSTM WND GST     2 WNW BENTON HEIGHTS    42.14N  86.44W
08/07/2011  M51 MPH          BERRIEN            MI   ASOS

&&

EVENT NUMBER IWX1101245

JC
Special weather statement, Aug 7, 10:13 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1113 AM EDT SUN AUG 7 2011

MIZ077-078-071615-
BERRIEN MI-CASS MI-
1113 AM EDT SUN AUG 7 2011

...STRONG THUNDERSTORM AFFECTING BERRIEN AND CASS COUNTIES...

AT 1110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAIR PLAIN...MOVING EAST AT 35 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DOWAGIAC...
  COLOMA AND PAW PAW LAKE...
  WATERVLIET...
  MARCELLUS...
  SPINKS CORNERS AND EAU CLAIRE...
  INDIAN LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4225 8623 4207 8622 4207 8577 4191 8577
      4199 8657 4224 8638 4225 8628
TIME...MOT...LOC 1512Z 275DEG 25KT 4207 8638

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:44 PM CDTSpecial Weather StatementIWXAllen31 min
Aug 6, 8:18 PM CDTSpecial Weather StatementIWXWabash27 min
Aug 7, 3:12 AM CDTDense Fog AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more5 hr
Aug 7, 11:20 AM CDTSpecial Weather StatementIWXElkhart, LaPorte, Saint Joseph55 min
Aug 7, 11:27 AM CDTSevere Thunderstorm WarningIWXFulton, Pulaski50 min
Aug 7, 11:51 AM CDTSevere Thunderstorm WarningIWXWhite54 min
Aug 7, 12:10 PM CDTSevere Thunderstorm WarningIWXElkhart30 min
Aug 7, 12:33 PM CDTSevere Thunderstorm WarningIWXMiami, Wabash38 min
Aug 7, 12:59 PM CDTSevere Thunderstorm WarningIWXHuntington, Wells61 min
Aug 7, 1:03 PM CDTSevere Thunderstorm WarningIWXGrant44 min
Aug 7, 1:32 PM CDTSevere Thunderstorm WarningIWXAdams, Blackford, Jay, Wells58 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.